| Catalog Number |
VCP345H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: what was the procedure date? unk.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify, during use on the patient.Did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? no.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2025 and suture was used.The problem of pulling off suture needle happened in surgery.Changed to another one to complete the surgery.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/17/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty foil packet, one detached needle and one used suture piece were received for analysis.Product code vcp345.Upon visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification, and no suture remnant was noted.The suture piece was examined, and the insertion mark could not be observed.In addition, body fluids were found on the strands.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.